MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a lower extremity intervention using an advance 14 low profile balloon catheter, the tech realized that the hub separated from the main body of the catheter.It was reported that this occurred prior to the second insertion of the balloon catheter, when the inflation device was attached to the hub.
 
Additional Manufacturer Narrative
Additional information received indicated that the procedure performed was an angioplasty and stent.The access was gained via contralateral approach and there was a lesion was located in the tibia.The patient also had medical history significant for angulation and vessel calcification/tortuosity.The technician also reported that the device was being used a second time.Investigation - evaluation: a review of documentation, device history record, drawing, manufacturing instructions, specifications, quality control data and visual inspection of the returned device was conducted during the investigation.One used advance 14lp low profile balloon catheter was returned for investigation.The strain relief was intact and attached to the catheter.The hub was separated from the strain relief catheter at the neck of the hub.The fractured portion inside the strain relief was 1.0 cm.The hub was fractured 2 mm below the neck.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was technique related and/or human anatomy related.Per the quality engineering risk assessment no further action is required.Monitoring for similar complaints will continue.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6590288
Report Number1820334-2017-01008
Device Sequence Number13711374
Product Code DQY
UDI-Device Identifier10827002503332
UDI-Public(01)10827002503332(17)200317(10)7758284
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-3-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date07/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1